MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 701102
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter and test strips involved in incident were returned and evaluated and performed to specification.Retain test strips also evaluated and performed to specification.No failure detected.
 
Event or Problem Description
Caller reporting high blood glucose reading.She has not been diagnosed as diabetic and is not being treated for diabetes.She is pregnant and is dealing with severe hypoglycemia and is being monitored for it.Her blood sugar normally runs pretty low, so she has adjusted her diet to constantly be eating sugar to keep blood glucose levels up.Her blood glucose never usually goes above 140.Caller received a reading of 464.Caller was experiencing symptoms of dizziness and lightheadedness.She panicked and called 911.Firemen and paramedics arrived.Paramedics did back to back readings using their meter and the relion prime.They received a reading of 105 on the paramedic's meter and a reading of 366 on the relion prime.This is a 71.3% variance and in zone c.Paramedics determined that the caller was indeed low, but could not treat her as she's not a diabetic.They monitored her vitals and checked for fetal tones on the baby since the caller deals with hypoglycemia.Caller stated that she didn't eat a stable meal that day and felt this could be why she wasn't feeling well.She was snacking and eating smaller meals throughout the day.She tests every two hours and is constantly monitoring sugars.Caller has recently been under a considerable amount of stress.She just left an abusive relationship situation.Other than that, nothing has really changed in terms of medication/lifestyle.She is trying to eat healthier while maintaining sugar levels.When going through testing technique, it sounds like she is doing things properly and makes sure needles are changed out for every test.Sometimes they are not if she forgets them and is on the road, she will reuse lancets.Advised to make sure to use clean needle on each test taken.When caller applies blood to meter, she usually puts finger up to strip to applying it.Went through how to properly apply blood and hold meter.Meter/strips are a recent purchase and stored in purse/backpack and when she's at shelter she stores in bedroom.She was advised by paramedic team to look into meter issue and go to a (b)(6) pharmacy.Caller went there and pharmacist wasn't able to answer questions, so caller was directed to us for assistance.Controls not used.Please replace meter, 50ct test strips, send control solution and return label.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-89045,
JA 
MDR Report Key6151776
Report Number1832816-2016-00019
Device Sequence Number323200
Product Code NBW
UDI-Device Identifier00605388022929
UDI-Public00605388022929
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2018
Device Model Number701102
Device Catalogue Number701102
Device Lot Number082216B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight88